Alert archive / Kentucky / Tornado Warnings in 2018
Tornado Warning 42, NWS Paducah, KY
NWS Paducah, KY issued this tornado warning at Sep 8, 2018, 3:43 PM CDT for Spencer County, Indiana; Daviess County, Henderson County, Kentucky. It was in force for 32 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 8, 2018, 3:43 PM CDT (20:43 UTC)
- Expired
- Sep 8, 2018, 4:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Spencer County, IN, Daviess County, KY, Henderson County, KY
The radar
The Evansville,IN radar (KVWX), 68 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 8, 3:51 PM CDT | TORNADO | 1 Sw Stanley, KY | NWS DAMAGE SURVEY FOUND AN EF-1 TORNADO WITH ESTIMATED PEAK WINDS OF 110 MPH STRUCK NEAR STANLEY, KY. THE TORNADO BEGAN 1.2 MILES SW OF STANLEY AND ENDED 1.3 MILES E OF STANLEY. THE ESTIMATED PATH LENGTH WAS 2.25 MILES. THE MAXIMUM WIDTH WAS 200 YARDS. ONE HOM |
| Sep 8, 3:59 PM CDT | TSTM WND DMG | Stanley, KY | TREES DOWN AND POWER OUTAGES JUST SOUTH OF STANLEY. POSSIBLE TORNADO. |
| Sep 8, 3:59 PM CDT | TORNADO | Stanley, KY | TORNADO DAMAGE REPORTED IN TOWN. METAL BARN ROOF DESTORYED. SEVERAL TREE TOPS SNAPPED OFF. DAMAGE OCCURRED ALONG HIGHWAY 60. TREES DOWN AND POWER OUTAGES JUST SOUTH OF STANLEY. |
| Sep 8, 4:00 PM CDT | TORNADO | E Sorgho, KY | EF0 TORNADO WITH ESTIMATED 80 MPH WINDS TOUCHED DOWN ON HIGHWAY 279 AND CONTINUED NORTHEAST FOR ABOUT 0.6 MILES TO HIGHWAY 56. VIDEO OF TORNADO,DRONE FOOTAGE FROM PARTNERS, AND RADAR DATA USED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this tornado warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 8.7 hours before the alert went out and 193 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 613 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1106 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 42 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
971
WFUS53 KPAH 082043
TORPAH
INC147-KYC059-101-082115-
/O.NEW.KPAH.TO.W.0042.180908T2043Z-180908T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Paducah KY
343 PM CDT SAT SEP 8 2018
The National Weather Service in Paducah has issued a
* Tornado Warning for...
Southwestern Spencer County in southwestern Indiana...
East central Henderson County in northwestern Kentucky...
Central Daviess County in northwestern Kentucky...
* Until 415 PM CDT.
* At 342 PM CDT, a severe thunderstorm capable of producing a tornado
was located near Stanley, or 11 miles west of Owensboro, moving
east at 20 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Stanley around 350 PM CDT.
Northwest Owensboro and Eureka around 405 PM CDT.
Approaching Rockport around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3770 8734 3783 8739 3797 8706 3775 8698
TIME...MOT...LOC 2042Z 254DEG 20KT 3778 8733
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
York1 follow-up statement
431
WWUS53 KPAH 082056
SVSPAH
Severe Weather Statement
National Weather Service Paducah KY
356 PM CDT SAT SEP 8 2018
KYC101-082104-
/O.CAN.KPAH.TO.W.0042.000000T0000Z-180908T2115Z/
Henderson KY-
356 PM CDT SAT SEP 8 2018
...THE TORNADO WARNING FOR EAST CENTRAL HENDERSON COUNTY IS
CANCELLED...
The tornadic thunderstorm which prompted the warning has moved out
of the warned area. Therefore, the warning has been cancelled.
LAT...LON 3778 8699 3775 8725 3777 8728 3778 8727
3778 8730 3779 8730 3780 8731 3781 8730
3782 8732 3786 8731 3797 8706
TIME...MOT...LOC 2054Z 254DEG 20KT 3780 8725
$$
INC147-KYC059-082115-
/O.CON.KPAH.TO.W.0042.000000T0000Z-180908T2115Z/
Spencer IN-Daviess KY-
356 PM CDT SAT SEP 8 2018
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 415 PM CDT FOR
SOUTHWESTERN SPENCER AND NORTHWESTERN DAVIESS COUNTIES...
At 354 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Stanley, or 7 miles west of Owensboro, moving east
at 25 mph. This tornadic storm will pass just northwest of Owensboro
into extreme southern Spencer County.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Just northwest of Owensboro around 405 PM CDT.
Approaching Rockport around 415 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3778 8699 3775 8725 3777 8728 3778 8727
3778 8730 3779 8730 3780 8731 3781 8730
3782 8732 3786 8731 3797 8706
TIME...MOT...LOC 2054Z 254DEG 20KT 3780 8725
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
YorkWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this tornado warning went out at Sep 8, 2:51 PM CDT, 52 minutes earlier.
Area forecast discussion, Sep 8, 2:51 PM CDT, 52 minutes before
Area Forecast Discussion
National Weather Service Paducah KY
251 PM CDT Sat Sep 8 2018
.SHORT TERM...(Tonight through Sunday)
Issued at 251 PM CDT Sat Sep 8 2018
Trimmed a little bit more of the Flash Flood Watch. Left it mostly
in place given current convection. But for the most part the Flash
Flood potential from here on through tonight appears much lower.
We are closely monitoring convection along the front this
afternoon across west Kentucky. A significant circulation was
identified just east of Daviess County. Additional cells may
rotate given the low level shear and low LCL's and modest
instability. Farther west toward the MS River, the flow is more
veered, and less favorable for rotation.
The remnants of Gordon will continue to move ENE dragging the cold
front east this evening all driven by a mid level trof moving east
over the MS and Ohio Valley regions from a low near the Great
Lakes. Best chance PoPs will continue east as a result tonight
through Sunday. A slim chance of thunder will linger across our
eastern counties as well before shifting east Sunday. It will be
quite cool Sunday, with highs from the mid 60s north to low to mid
70s south.
.LONG TERM...(Sunday night through Saturday)
Issued at 251 PM CDT Sat Sep 8 2018
By Sunday evening, the low pressure system will likely be in
northeastern KY/southern Ohio. The deeper moisture and QPF will have
shunted east by 00Z Monday. High pressure will be steadily building
into the region from west to east Sunday evening into Monday. This
surface high will be centered over the area by Monday evening,
resulting in dry weather. Clouds will start to finally diminish from
west to east Sunday evening into Monday. Temperatures will be rather
mild and top out in the mid to upper 70s.
The center of the surface high pressure migrates east/northeast on
Tuesday but our area remains under the influence of high pressure.
The surface pattern remains fairly stagnant across the area for much
of the remainder of the week. The upper level flow relaxes quite a
bit but heights will be on the rise through the week. This will mean
that temperatures will gradually rise each day, as far as high
temperatures are concerned. In fact, we'll be back in the upper 80s
in some locations for Friday and Saturday. Summer is not over yet.
In addition, low level moisture will also be returning. Therefore
those warm temperatures will be accompanied by some higher humidity
values especially toward the end of the week.
As far as rain chances, there are no real decent signals in the
latest data to suggest we are going to see any decent organized
areas of precipitation. The upper pattern is very weak and by the
end of the week, there are signs of another tropical system
impacting the east coast, which will alter the pattern as well.
Smoothed out all of the splotchy small chances of rain suggested by
the national blend and left most of the mentionable chances out of
the forecast. On most days, the chances for rain will be truncated
to 14 percent or less for now, until a better signal develops.
&&
.AVIATION...
Issued at 1218 PM CDT Sat Sep 8 2018
MVFR to IFR conditions will be most common through Sunday morning,
along with lingering chances of convection through this evening,
tapering off to lighter rains. Winds will be switching from east
and southeast, to southwest, and then west/northwest through the
forecast as the remnants of Tropical System Gordon moves northeast
across the area. Some gusts this afternoon in the 15 to 20+ kt
range expected.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...Flash Flood Watch through Sunday morning for ILZ075>078-080>083-
085>087-089>091-094.
MO...None.
IN...Flash Flood Watch through Sunday morning for INZ081-082-085>088.
KY...Flash Flood Watch through Sunday morning for KYZ005-007-010-014-
015-018.
&&Hazardous weather outlook, Sep 8, 9:27 AM CDT, 6 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 927 AM CDT Sat Sep 8 2018 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-091000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 927 AM CDT Sat Sep 8 2018 This Hazardous Weather Outlook is for portions of southern Illinois, southwestern Indiana, western Kentucky, and southeastern Missouri. .DAY ONE...Today and Tonight A Flash Flood Watch remains in effect through tonight for southern Illinois, southwest Indiana and west Kentucky along the Ohio River. Scattered thunderstorms are forecast. Some guidance suggests a low chance of a strong storm capable of gusty winds this afternoon and early evening. Wind shear forecasts suggest a brief funnel or weak tornado cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated, but reports of rainfall and any associated flooding issues are appreciated.
In the hours before
Local storm report, Sep 8, 1:05 PM CDT, 2 hours 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
105 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0104 PM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
09/08/2018 JEFFERSON IL EMERGENCY MNGR
NUMEROUS COUNTY ROADS FLOODED AND CLOSED. EVACUATIONS
BEGINNING IN MOUNT VERNON.
&&
DWSLocal storm report, Sep 8, 1:47 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
147 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0144 PM FLOOD EVANSVILLE 37.98N 87.54W
09/08/2018 VANDERBURGH IN BROADCAST MEDIA
WATER ON THE RAMPS OF THE LLOYD EXPRESSWAY AT US 41. NO
WRECKS OR ROAD CLOSURES AT THIS TIME.
&&
DWSLocal storm report, Sep 8, 2:13 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
213 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM FLASH FLOOD MOUNT VERNON 38.32N 88.91W
09/08/2018 JEFFERSON IL EMERGENCY MNGR
*** 1 INJ *** DAMAGE AREA IS ON NORTH SIDE OF TOWN
BETWEEN 8TH STREET AND BRAVARD PLACE. 45 HOMES IMPACTED
AND 6 STREETS IMPASSABLE. ONE PERSON TAKEN TO HOSPITAL.
ALL EVACUATIONS COMPLETED AT THIS TIME. NO EMERGENCY
SHELTER NEEDED. DAMAGE ASSESMENT TO BE COMPLETED SUNDAY
ONCE WATER BEGINS TO RECEDE.
&&
SMITTYLocal storm report, Sep 8, 2:24 PM CDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
224 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM FLASH FLOOD MOUNT CARMEL 38.42N 87.77W
09/08/2018 WABASH IL PUBLIC
NUMEROUS STREETS FLOODED IN MOUNT CARMEL. REPORT RELAYED
VIA TWITTER.
&&
DWSLocal storm report, Sep 8, 2:30 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
230 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0228 PM FLASH FLOOD ALBION 38.38N 88.06W
09/08/2018 EDWARDS IL 911 CALL CENTER
NUMEROUS ROADS FLOODED ACROSS THE COUNTY.
&&
DWSLocal storm report, Sep 8, 3:14 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
314 PM CDT SAT SEP 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM HEAVY RAIN LAMAR 38.07N 86.91W
09/08/2018 M3.54 INCH SPENCER IN PUBLIC
LESS THAN 4 HOUR RAINFALL ACCUMULATION.
&&
SMITTYThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 8, 9:49 AM CDT | Areal Flood Advisory | PAH | Gibson, Pike, Posey, Spencer, Vanderburgh, Warrick | 4 hr |
| Sep 8, 3:17 PM CDT | Flash Flood Warning | PAH | Gibson, Pike | 4 hr |
| Sep 8, 3:21 PM CDT | Areal Flood Advisory | PAH | Spencer, Warrick | 3 hr |
| Sep 8, 3:23 PM CDT | Tornado Warning | PAH | Spencer | 22 min |
| Sep 8, 4:15 PM CDT | Tornado Warning | PAH | Spencer | 45 min |
| Sep 8, 5:42 PM CDT | Areal Flood Advisory | PAH | Spencer, Warrick | 2 hr |
| Sep 8, 4:52 PM CDT | Special Weather Statement | PAH | Muhlenberg | 38 min |
Nearby
Tornado Warnings in Kentucky, 2018Tornado Warnings in Indiana, 2018Every tornado warning in 2018Tornadoes in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.